MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28438
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a filter retrieval procedure on a patient of unknown age and gender, the performer introducer was used.As they were taking the dilator out before putting the snare in, it was noted that the one way valve had failed and blood was leaking from it.The cook representative confirmed it was a minimal amount of blood and no intervention was required.The physician removed the device in its entirety.Another of the same device was used to complete the procedure with no adverse effects.No harm to the patient and no additional procedures were required due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one rcfw-14.0-38-45-rb introducer sheath without the dilator was returned for investigation.There was biomatter present throughout the device.A kink was present at 22.2cm from the distal end of the hub, but this is presumed to be a result of how the device was packaged for return.The valve of the sheath appeared to be dislodged from its intended position but was present in the check-flo body.The device was flushed with water and it came out from both the proximal and distal ends.The sheath tubing was clamped using a hemostat and flushed again, and water again came out from the proximal hub.The proximal fittings were disassembled for further examination.The silicone disc appeared to be slit edge to edge, however during handling it was discovered that the slit on the bottom of the disc was only opened after the disc was pinched in the proper direction.With this information, the complaint can be confirmed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, labeling, quality control procedures, and the overall device history record were conducted, and no gaps were discovered.With these reviews cook has concluded that there are adequate controls in place to address this failure mode.Based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to component failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8102553
Report Number1820334-2018-03346
Device Sequence Number1599357
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)210717(10)8983838
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Model NumberG28438
Device Catalogue NumberRCFW-14.0-38-45-RB
Device Lot Number8983838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1